# SDR QMLA2017123017144

- Difficulty date: December 31, 2017
- Submitted: January 2, 2018
- Operation: Air carrier
- Aircraft: N450AM
- Make and model: Bell 407
- Aircraft serial: 54435
- Aircraft time: 1,696 hours, 3,916 cycles
- System (JASC): 2140 · Heating System
- Part: Line
- Condition: Contaminated
- Location: Heater
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

CREW REPORTED AN ODOR COMING FROM THE HEATER DURING FLIGHT.  HEATER SYSTEM WAS INSPECTED AND NO DEFECTS NOTED.  SUSPECTED A SMALL AMOUNT OF SOAP AND WATER MIXTURE HAD GOTTEN INTO COMPRESSOR BLEED AIR HEATER LINE CAUSING A SHORT TERM ODOR WHEN HEATER WAS TURNED ON. PERFORMED GROUND RUN TO DETERMINE IF ODOR WAS STILL PRESENT WITH HEATER ON FULL HOT.  SLIGHT ODOR WAS DETECTED BUT QUICKLY DISSIPATED IN 30 SECONDS, NO FURTHER ODORS WERE DETECTED. RETURNED TO SERVICE.
